MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZSLE-20-39-ZT
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 07/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
A (b)(6) year old male patient underwent an abdominal aortic aneurysm repair.Post evar, the patient had a right limb occlusion.Patient had to have adjunctive procedures to unblock the occlusion.
 
Additional Manufacturer Narrative
(b)(4).(additional information provided/updated): investigation/evaluation during the course of the investigation, a review of the complaint history, instructions for use (ifu), device history record, and trends of the product was conducted.No product was returned; however, cd images were received.The images were sent for outside clinical review.The medical findings from medical imaging report are as follows: pre-implantation cta and a cta performed within approximately 3 months of implantation are provided along with the complaint report.The anatomy was within the ifu.No distal aortic stenosis was present and outflow was not limited.Only 14mm was available to seal the right limb in the right common iliac artery.The right limb's 20mm sealing stent (the complaint device) was implanted just inside the 11mm ipsilateral gate such that the sealing stent flared into its seal zone.This resulted in prominent fabric pleats as the right limb exited the ipsilateral gate and constraint of the proximal sealing stent to 8mm.Additionally mural thrombus lined the mainbody and more proximal ipsilateral limb.Medical impression from the medical imaging report.Right limb patency was challenged by proximal sealing stent constraint and redundant fabric as well as the presence of mural thrombus in the mainbody.The constraint and redundant fabric were the result of implanting the 20mm sealing stent just inside the end of the ipsilateral gate.This caused the sealing to flare from the gate into the short cia seal zone.Significant findings relative to the patient's anatomy were observed.The right cia seal zone was short.Significant findings relative to the disease state were observed.The mainbody demonstrated mural thrombus.Significant findings relative to the use of the device were observed.By implanting the 20mm in diameter right limb sealing stent partially inside of the 11mm ipsilateral gate, the right limb was narrowed by sealing stent constraint and redundant fabric.Significant findings relative to the design or performance of the device were not observed." based on the information provided and the investigation of the returned medical images the root cause was determined to be user technique.However, due to limited access to the patient's medical history it is difficult to eliminate any pre-existing conditions that would have/have not predisposed the patient to a thromboembolic event.The root cause was determined based on the imaging report statements which suggested that the surgical procedure may have contributed at the formation and growth of the occlusion: "right limb patency was challenged by proximal sealing stent constraint and redundant fabric as well as the presence of mural thrombus in the mainbody.The constraint and redundant fabric were the result of implanting the 20mm sealing stent just inside the end of the ipsilateral gate.This caused the sealing to flare from the gate into the short cia seal zone." we will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description
A (b)(6) male patient underwent an abdominal aortic aneurysm repair.Post evar, the patient had a right limb occlusion.Patient had to have adjunctive procedures to unblock the occlusion.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5495247
Report Number1820334-2016-00147
Device Sequence Number13538429
Product Code MIH
UDI-Device Identifier10827002552408
UDI-Public(01)10827002552408(17)180112(10)5554364
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZSLE-20-39-ZT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/16/2015
Device Age6 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2016
Supplement Report FDA Received Date08/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR